Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 191, NWS Atlanta, GA

March 10, 2024Talbot County, Upson County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 10, 2024, 1:26 AM EST for Talbot County, Upson County, Georgia. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2024, 1:26 AM EST (06:26 UTC)
Expired
Mar 10, 2024, 6:47 PM EDT
In force
16 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Talbot County, GA, Upson County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River near Thomaston (TMSG1). The gauge peaked at 11.11 ft at Mar 10, 2024, 4:00 AM EDT.

actionminormoderate810121403/1003/11
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02346180, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

044 
WGUS42 KFFC 100626
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
126 AM EST Sun Mar 10 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River near Thomaston affecting Talbot and Upson Counties.

For the Flint River Basin...including Lovejoy, Americus, Peachtree 
City, Fayetteville, Peachtree City, Woolsey, Sharpsburg, Peachtree 
City, Peachtree City, Senoia, Griffin, Orchard Hill, Griffin, 
Molena, Thomaston, Carsonville, Montezuma, Byromville...Moderate 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

this afternoon at 230 PM EDT.

&&

GAC263-293-101830-
/O.NEW.KFFC.FL.W.0191.240310T0626Z-000000T0000Z/
/TMSG1.1.ER.240310T0537Z.240310T0546Z.000000T0000Z.NO/
126 AM EST Sun Mar 10 2024

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Flint River near Thomaston.

* WHEN...From early this morning until further notice.

* ADDITIONAL DETAILS...
  - At 1:02 AM EST Sunday the stage was 11 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$
2 follow-up statements
204 
WGUS82 KFFC 101104
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
704 AM EDT Sun Mar 10 2024

...The Flood Warning continues for the following rivers in Georgia...

  Flint River near Thomaston affecting Talbot and Upson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

this evening at 715 PM EDT.

&&

GAC263-293-102315-
/O.CON.KFFC.FL.W.0191.000000T0000Z-000000T0000Z/
/TMSG1.1.ER.240310T0537Z.240310T1016Z.000000T0000Z.NO/
704 AM EDT Sun Mar 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Flint River near Thomaston.

* WHEN...Until further notice.

* ADDITIONAL DETAILS...
  - At 6:46 AM EDT Sunday the stage was 11.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$
862 
WGUS82 KFFC 102247
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
647 PM EDT Sun Mar 10 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River near Thomaston affecting Talbot and Upson Counties.

GAC263-293-110000-
/O.CAN.KFFC.FL.W.0191.000000T0000Z-240310T2247Z/
/TMSG1.1.ER.240310T0537Z.240310T1131Z.240310T1500Z.NO/
647 PM EDT Sun Mar 10 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Flint River near Thomaston.

* ADDITIONAL DETAILS...
  - At 6:31 PM EDT Sunday the stage was 10.6 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3291 8447 3280 8430 3276 8437 3287 8453


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 10, 12:38 AM EST, 48 minutes earlier.

Area forecast discussion, Mar 10, 12:38 AM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1238 AM EST Sun Mar 10 2024

...New 06Z Aviation Discussion...

.UPDATE...
Issued at 1007 PM EST Sat Mar 9 2024

The forecast is on track, and no updates are planned. /SEC

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 157 PM EST Sat Mar 9 2024

As the shortwave deepens and progresses over the Great Lakes region
this afternoon and evening, a cold front that is currently draped
over northern Alabama will slowly push into the area. The bulk of the
rainfall has now exited the forecast area, but additional showers
produced by lift from the frontal boundary approaching coinciding
with upper level divergence will be possible through the afternoon
and early evening hours. Showers will mainly be confined to far north
Georgia, but our far southeastern counties could also stand the
chance to see a few more showers (and even an isolated thunderstorm
where instability remains in place in this portion of the CWA)
through the afternoon. The flash flooding and severe weather threats
have diminished for the day, however, several creeks, streams, and
rivers are expected to crest at minor to moderate flood stages and
will remain a concern over the next several days.

The main story for the short term forecast will be the elevated
sustained winds and breezy gusts as the frontal boundary passes
through. Sustained northwest winds at 10 to 15 mph this afternoon
will gradually increase to 15 to 18 mph through Sunday. Wind gusts
from 20 to 25+ mph will be possible areawide with a few locations
along the ridgetops in the north Georgia mountains approaching gusts
between 30 and 35 mph. Have opted to hold off on a Wind Advisory with
this forecast package as these wind gusts will likely be isolated in
nature and confined to areas of high terrain. However, should
guidance suggest more widespread strong gusts, a Wind Advisory for
Sunday may need to be considered in future forecast cycles. Given the
elevated wind speeds and broken to overcast cloud coverage
overnight, frost is not expected to develop overnight despite low
temperatures bottoming out in the low to mid 30s. This afternoon,
temperatures topping out in the mid 70s will be confined to areas
south of the warm front (currently draped south of I-20) while areas
to the north north will be in the 60s. Tomorrow with the cooler and
drier airmass in place, high temperatures will range from the 50s to
mid 60s. Skies should gradually clear through the day on Sunday.

KAL

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 157 PM EST Sat Mar 9 2024

At a glance:

 - Dry air will return to the area and stick around well into next
   week. Temperatures will gradually increase as we approach the
   weekend with relative humidities rising with them.

 - Another system takes aim at the SE by next Friday. Still too far
   out to identify impacts.

Temperatures are expected to fall toward freezing on Sunday night
and into Monday morning. Areas of patchy frost are possible on Monday
morning. An advisory may be needed as the threat for frost moves
into the short term forecast. Temps gradually start to warm on
Tuesday and Wednesday but conditions will remain dry and depending on
how quickly fuels can dry out we may have some fire weather
concerns.

By Thursday a surge of warm air will push into the area driving
temps and dewpoints up out ahead of the next storm system. It's to
early to tell the magnitude of the next system or the local impacts
it may bring, but it is spring in the south and as a result
thunderstorms are defiantly possible. A few of the models are
indicating the front will stall as it approaches our area which has
resulted in chances of precip becoming more uniform in the slight
category.

Vaughn

&&

.AVIATION...
(06Z TAFS)
Issued at 1227 AM EST Sun Mar 10 2024

MVFR ceilings between 020-030 are in place across much of north
Georgia, including the ATL metro sites. These ceilings will shift
southeast and scatter out by 09Z this morning. Conditions are
expected to be VFR thereafter. With a secondary cold front
advancing into central Georgia, NW have increased to 12-15 kts
with gusts up to 25 kts. Winds are expected to increase to 15-20
kts with gusts up to 30 kts after 15Z and through much of the
afternoon before diminishing after 23Z.

//ATL Confidence...06Z Update...
High confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          33  64  36  70 /   0   0   0   0
Atlanta         36  62  38  69 /   0   0   0   0
Blairsville     30  60  32  66 /   0   0   0   0
Cartersville    33  62  33  69 /   0   0   0   0
Columbus        38  65  38  71 /   0   0   0   0
Gainesville     35  64  37  69 /   0   0   0   0
Macon           37  64  37  70 /   0   0   0   0
Rome            33  63  33  71 /   0   0   0   0
Peachtree City  34  62  34  69 /   0   0   0   0
Vidalia         40  64  41  72 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SEC
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, Mar 9, 6:53 PM EST, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
653 PM EST Sat Mar 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
653 PM EST Sat Mar 9 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Numerous rivers and creeks are in flood or forecast to reach flood
over the next several days due to recent rains. Otherwise, no
hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:30 PM ESTRiver Flood WarningFFCBibb, Crawford, Houston, Peach30 hr
Mar 10, 3:52 AM EDTFreeze WarningFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 44 more29 hr
Mar 10, 3:52 AM EDTWind AdvisoryFFCLumpkin, Towns, Union, White16 hr
Mar 10, 6:08 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding4 hr
Mar 10, 6:12 AM EDTRiver Flood WarningFFCPulaski22 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.